Alert archive / Wisconsin / Gale Warnings in 2019
Gale Warning 42, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Oct 23, 2019, 1:11 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2019, 1:11 AM CDT (06:11 UTC)
- Expired
- Oct 23, 2019, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
055 WHUS73 KMKX 230611 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 111 AM CDT Wed Oct 23 2019 ...STRONG WINDS AND LARGE WAVES CONTINUE TONIGHT... LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-231200- /O.EXP.KMKX.GL.W.0041.000000T0000Z-191023T0600Z/ /O.NEW.KMKX.GL.W.0042.191023T0611Z-191023T1200Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 111 AM CDT Wed Oct 23 2019 ...GALE WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING... The National Weather Service in Milwaukee/Sullivan has issued a Gale Warning...which is in effect until 7 AM CDT this morning. The Gale Warning is no longer in effect. * WINDS: Southwest to west gales of 35 to 40 knots will slowly diminish this evening. * WAVES: 6 to 10 feet occasionally to 12 feet this evening. Highest waves tonight will be across the northern and eastern portion of Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-231415- /O.CON.KMKX.SC.Y.0094.000000T0000Z-191023T2100Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 111 AM CDT Wed Oct 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS: Southwest to west winds of 25 to 33 knots will be possible through this afternoon. * WAVES: 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
157 WHUS73 KMKX 230749 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 249 AM CDT Wed Oct 23 2019 ...GUSTY WEST WINDS CONTINUE TODAY... LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-231200- /O.CON.KMKX.GL.W.0042.000000T0000Z-191023T1200Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 249 AM CDT Wed Oct 23 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WINDS: Southwest to west gales of 35 knots will slowly diminish this morning. * WAVES: 6 to 10 feet occasionally to 12 feet. Highest waves will be across the northern and eastern portion of Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-231600- /O.CON.KMKX.SC.Y.0094.000000T0000Z-191023T2100Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 249 AM CDT Wed Oct 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS: Southwest to west winds of 15 to 25 knots through mid afternoon. * WAVES: 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 22, 11:56 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Oct 22, 11:56 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1156 PM CDT Tue Oct 22 2019
.UPDATE...
Clouds gradually clear overnight as well as the stronger wind
gusts. High pressure briefly moves in early Wednesday morning but
a quick moving system will approaches during the afternoon hours.
Expect a return of light rain and drizzle with some slight
breezes. No major changes were made, forecast is on track.
&&
.AVIATION(06Z TAFS)...
VFR conditions are forecast for much of the period with winds
gradually tapering off late tonight into Wednesday morning. A
quick moving system tomorrow afternoon/evening will result in
lowering cigs and increasing chances for light rain. Guidance has
southern Wisconsin in a bullseye for a brief round of light to
moderate rain and MVFR cigs are expected.
&&
.PREV DISCUSSION... (Issued 916 PM CDT Tue Oct 22 2019)
UPDATE...
Low clouds and a mix light rain and drizzle continue for much of
central and southern Wisconsin this evening. This is all courtesy
of the slow moving low to our north in southern Canada. This
system will finally begin to push E/NE tonight and a slow
clearing trend is expected overnight. Slightly better CAA moves in
tonight dropping temps down into the low to mid 30s. Locations
near the lake may hover closer to 40 degrees tonight. The current
forecast is on track and no major changes are needed at this time.
MARINE...
The winds in the nearshore waters are forecast to stay just below
gale force the rest of this evening and then begin to slowly taper
off during the day Wednesday. A Small Craft Advisory is in effect.
Gale force winds in the open waters will continue through late
this evening before starting to diminish. Could see a situation
where the northern half of the lake might need to have the Gale
Warning extended. Will keep a close eye on trends the rest of the
evening.
PREV DISCUSSION... (Issued 559 PM CDT Tue Oct 22 2019)
UPDATE...
Light showers and drizzle continue across the area early this
evening and have made some tweaks to PoPs to reflect these
conditions. However, as the upper low slowly pushes east tonight
expect clearing from SW to NE and an end to any lingering drizzle.
The pressure gradient finally begins to weaken overnight and a
decrease in winds is expected.
AVIATION(00Z TAFS)...
Light rain/drizzle rotating around the base of a system to our
north will keep cigs a mix of MVFR/VFR through the evening. As
these shift E/NE expect an improvement to all VFR cigs late
tonight. Winds will also taper off overnight with gusts dropping
off and speeds holding steady around 10-12kts. A quick moving
system will move across southern WI towards the end of the current
TAF period and could bring a return of MVFR cigs and -SHRA but
there remains some uncertainty on this system so will keep cigs
VFR for now.
PREV DISCUSSION... (Issued 318 PM CDT Tue Oct 22 2019)
SHORT TERM...
Tonight and Wednesday...Forecast confidence is medium.
The very large closed, mid level circulation north of Lake
Superior will continue to lift north and weaken this evening.
On Wednesday, a fast moving short wave will dive into the
southwest periphery of the upper trough and push across southern
Wisconsin and northern Illinois.
For tonight, any lingering showers/sprinkles will lift north of
the area early this evening with clearing spreading south to north
late this evening and into the early morning hours on Wednesday.
Will let the wind advisory go at 3 pm since we're not meeting
criteria any longer. It's still windy, but not meeting advisory
levels.
We should have a period of clear skies/sunshine Wednesday morning.
But, the fast moving short wave mentioned above will spread
clouds back into the area by mid day. An associated weak low level
circulation should generate enough isentropic lift/saturation to
squeeze out some rain Wednesday afternoon across southern
Wisconsin. This rain will lay out in an east/west band. It will be
fairly narrow, so a few local areas could see some focused
rainfall, other areas will be dry. It's hard to determine at this
point just where that band will set up. The NAM and ECMWF look
quite dry with the low levels looking dry. The GFS and GEM-NH
look too wet. The blend is our friend then. Will keep POPs in the
Chance category for now and allow subsequent shifts to up chances
if necessary.
LONG TERM...
Wednesday Night through Friday... Forecast Confidence is Medium.
Any light precip lingering with the brief round of isentropic lift
will exit to our east in the evening. Skies should thin out or
scatter overnight and winds will become light. This will allow
temperatures to drop into the mid 30s. Frost is possible. We no
longer issue headlines for frost potential since we are past the
median date of the first frost.
Temperatures will be below average on Thursday and Friday with a
cold upper trough over the region. Winds will be light. Clouds
may linger over southeast Wisconsin for much of the period due to
a front stationed over IL and IN, but no precip is expected for
southern WI. Temperatures are expected to drop below freezing for
most areas inland from the lake Thursday night. Friday night
should be slightly warmer with min temps around freezing.
Saturday through Sunday... Forecast Confidence is Medium.
Models start to diverge with the upper level patterns for the
weekend. The GFS keeps the whole upper trough progressive into the
eastern U.S. while the ECWMF and Canadian models leave a cutoff
low over the Texas Panhandle. If the cutoff low scenario happens,
it would lift into IL and potentially brush southern WI with
precip Saturday night into Sunday morning.
Temperatures this weekend will return to around normal for this
time of year, with highs in the lower to mid 50s.
Monday and Beyond... Forecast Confidence is Low.
The next amplified upper trough will slide into the western part
of the country early next week. This will be one to watch as there
are many differences between the models regarding the speed that
the trough moves across the country.
The only thing that all the models agree on is that much colder
air will drop into the Upper Midwest and Great Lakes region by the
middle of next week. 850mb temperatures might get down to around
-12C (and -7 to -9C at 925mb) for a time. That translates to highs
in the 30s and lows in the 20s. Temperatures are expected to
rebound later in the week.
AVIATION(21Z TAFS)...
MVFR CIGS will continue across the area through early evening.
Clearing is then expected to overspread southern Wisconsin from
south to north later this evening, into the overnight hours. Most
TAF sites should be VFR by 03-04z Wed with clearing reaching the
TAF sites by 07-09z Wed. VFR conditions should then hold through
the rest of the TAF period. Look for the winds to peak early in
the TAF period this afternoon, then diminishing late this
afternoon and continuing to diminish tonight. Winds will veer to
the west by evening.
MARINE...
A very strong low pressure system just north of Lake Superior
late this afternoon will continue to move northeast across
Ontario tonight. Southwest to west gales will will continue into
the early morning hours on Wednesday, but steadily decrease
through this evening. Once the gale warning expires for the
nearshore waters, a small craft advisory will be issued, running
through about mid morning on Wednesday.
Winds will be a bit lighter Wednesday, but will remain gusty out
of the west. Lighter winds are then expected for Thursday into
Friday as high pressure moves through the region.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning until 1 AM CDT Wednesday for LMZ080-261-362-364-366-
563-565-567-669-671-673-675-777-779-868-870-872-874-876-878.
Small Craft Advisory until 4 PM CDT Wednesday for LMZ643>646.
&&
Update...Stumpf
Tonight/Wednesday and Aviation/Marine...Davis
Wednesday Night through Tuesday...CronceHazardous weather outlook, Oct 22, 6:49 PM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 649 PM CDT Tue Oct 22 2019 WIZ046-047-051-052-056>060-062>072-240000- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 649 PM CDT Tue Oct 22 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight The probability for hazardous weather is low. Wind gusts to 35 mph remain possible through late this evening before tapering off. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-240000- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 649 PM CDT Tue Oct 22 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Small Craft Advisory is now in effect for wind gusts of 25 to 33 knots. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Westerly winds of 25 to 30 knots Wednesday morning will weaken throughout the day. The Small Craft Advisory is in effect until Wednesday afternoon. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-240000- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 649 PM CDT Tue Oct 22 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A Gale Warning is in effect for southwesterly gusts up to 35 to 40 knots until 1 AM Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Westerly winds of 25 to 30 knots Wednesday morning will weaken throughout the day. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 10:39 AM CDT | River Flood Warning | MKX | Rock | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.